Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 110, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Sep 20, 2021, 7:36 PM CDT for Marshall County, Tennessee. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2021, 7:36 PM CDT (00:36 UTC)
- Expired
- Sep 22, 2021, 4:41 AM CDT
- In force
- 33 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Marshall County, TN
The radar
The Nashville radar (KOHX), 78 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Duck River near Milltown (MLTT1). The gauge peaked at 31.99 ft at Sep 21, 2021, 7:00 PM CDT.
- Action stage
- 30 ft
- Minor stage
- 36 ft
- Moderate stage
- 40 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03599240, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
470 WGUS84 KOHX 210036 FLSOHX Flood Advisory National Weather Service Nashville TN 736 PM CDT Mon Sep 20 2021 ...The National Weather Service in Nashville has issued a Flood Advisory for the following rivers in Tennessee... Duck River Above Milltown affecting Marshall County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded roadway, turn around and find an alternative route. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. TNC117-211800- /O.NEW.KOHX.FL.Y.0110.210921T0036Z-000000T0000Z/ /MLTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 736 PM CDT Mon Sep 20 2021 The National Weather Service in Nashville has issued a * Flood Advisory for the Duck River Above Milltown. * From this evening until further notice. * At 7:00 PM CDT Monday the stage was 30.1 feet and rising. * Action stage is 30.0 feet. * Flood stage is 36.0 feet. * Forecast...No forecast is available for this location. * Impact...At 30.0 feet, Water begins to inundate low lying areas along the Duck River from Henry Horton State Park to near Highway 431. && LAT...LON 3552 8689 3563 8682 3562 8664 3553 8666 $$ Whitehead
3 follow-up statements
851 WGUS84 KOHX 210104 FLSOHX Flood Advisory National Weather Service Nashville TN 804 PM CDT Mon Sep 20 2021 ...The Flood Advisory continues for the following rivers in Tennessee... Duck River Above Milltown affecting Marshall County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded roadway, turn around and find an alternative route. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. TNC117-211915- /O.CON.KOHX.FL.Y.0110.000000T0000Z-000000T0000Z/ /MLTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 804 PM CDT Mon Sep 20 2021 ...The Flood Advisory remains in effect... The Flood Advisory continues for the Duck River Above Milltown. * Until further notice. * At 8:00 PM CDT Monday the stage was 30.2 feet and rising. * Action stage is 30.0 feet. * Flood stage is 36.0 feet. * Forecast...No forecast is available for this location. * Impact...At 30.0 feet, Water begins to inundate low lying areas along the Duck River from Henry Horton State Park to near Highway 431. && LAT...LON 3552 8689 3563 8682 3562 8664 3553 8666 $$ Rose
624 WGUS84 KOHX 211853 FLSOHX Flood Advisory National Weather Service Nashville TN 153 PM CDT Tue Sep 21 2021 ...The Flood Advisory continues for the following rivers in Tennessee... Duck River Above Milltown affecting Marshall County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you encounter a flooded roadway, turn around and find an alternative route. Caution is urged when walking near riverbanks. Additional information is available at www.weather.gov. TNC117-221000- /O.CON.KOHX.FL.Y.0110.000000T0000Z-000000T0000Z/ /MLTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 153 PM CDT Tue Sep 21 2021 ...The Flood Advisory remains in effect... The Flood Advisory continues for the Duck River Above Milltown. * Until further notice. * At 1:00 PM CDT Tuesday the stage was 31.7 feet and rising. * Action stage is 30.0 feet. * Flood stage is 36.0 feet. * Forecast...No forecast is available for this location. * Impact...At 30.0 feet, Water begins to inundate low lying areas along the Duck River from Henry Horton State Park to near Highway 431. && LAT...LON 3552 8689 3563 8682 3562 8664 3553 8666 $$ Adcock
094 WGUS84 KOHX 220941 FLSOHX Flood Advisory National Weather Service Nashville TN 441 AM CDT Wed Sep 22 2021 ...The Flood Advisory is cancelled for the following rivers in Tennessee... Duck River Above Milltown affecting Marshall County. TNC117-221045- /O.CAN.KOHX.FL.Y.0110.000000T0000Z-210922T0941Z/ /MLTT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 441 AM CDT Wed Sep 22 2021 ...The Flood Advisory for the Duck River Above Milltown has been cancelled... The Flood Advisory is cancelled for the Duck River Above Milltown. * At 4:00 AM CDT Wednesday the stage was 30.3 feet and falling. * Flood stage is 36.0 feet. * Forecast...The river level will continue to fall. && LAT...LON 3552 8689 3563 8682 3562 8664 3553 8666 $$ 13
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Sep 20, 6:33 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Sep 20, 6:33 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Nashville TN 633 PM CDT Mon Sep 20 2021 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Just a couple more days of wet weather and then a lengthy dry spell sets in for the weekend and into next week. Radar trends for this afternoon show decreasing coverage across the I-65 corridor where the bulk of the rain fell today, but still a few moderate rain showers with isolated lightning strikes between I-65 and the Tennessee River that may cause some minor flooding issue into the early evening hours. HRRR guidance depicts this scenario, with activity really coming to an end about 00Z. The Flash Flood Watch for the entire mid-state will be allowed to expire at 7pm this evening unless something changes. Short-term guidance shows a fairly dry overnight and early morning, with showers and thunderstorm chances returning again by noon and persisting into the evening. It doesn't look like coverage and intensity will be like what we have seen the last couple of days until the evening hours when a cold front approaches the area. Along this front heavy rain is likely, as precipitable water values remain unseasonably high near 2 inches and CAPE values peak around 1000 J/kg. A Flash Flood Watch may need to be issued during the mid-shift or early tomorrow for this time period as any intense downpour will likely cause some flooding issues given the soil saturation. A few strong storms with gusty winds can also be expected Tuesday evening. Light to moderate rain showers will persist through Wednesday as the upper trough moves across the mid-south. A steady northwest flow should keep highs in the mid-upper 60s for most areas along with a steady northwest wind of 10-20 mph. Dig out that jacket you put away in the spring. Come Thursday, abundant sunshine returns and afternoon temperatures slowly warm back into the 70s through the weekend, with low 80s possible by Monday next week. Overnight lows are a bit brisk with 40s for Wednesday night and Thursday night, and 50s through the weekend. && .AVIATION... 00Z TAF DISCUSSION. BNA/MQY/CKV/CSV...Ongoing showers across Middle Tennessee are starting to decrease in coverage. At this time, it appears that impact at our terminals during the next couple of hours will be minimal. The HRRR shows a further decrease in activity during the early evening, with an overnight lull before convection starts to increase again during the late morning and afternoon. Have included VCTS for tomorrow to handle the possibility of daytime storms. Look for MVFR ceilings to develop later tonight with some fog possible at CSV. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 PM CDT this evening for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......05 AVIATION........08
Hazardous weather outlook, Sep 20, 2:38 AM CDT, 16 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 238 AM CDT Mon Sep 20 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-211000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 238 AM CDT Mon Sep 20 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A Flash Flood Watch continues for all of Middle Tennessee through this evening. Numerous additional showers and a few thunderstorms with moderate to locally heavy rainfall are expected again today. Additional rainfall up to 1 to 2 inches is possible today, which may lead to flash flooding of roads and low lying areas. Rain will briefly end across the area tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A strong cold front will move slowly across the area Tuesday afternoon through Wednesday morning, bringing another round of showers and thunderstorms. Additional rainfall amounts around 1 to 2 inches are possible, which could cause some localized flooding of roads and low lying areas. In addition, a couple of strong storms are possible with gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today due to the risk of flash flooding. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Shamburger
In the hours before
Local storm report, Sep 20, 5:15 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
515 PM CDT MON SEP 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 4 W SPRING HILL 35.74N 87.00W
09/20/2021 MAURY TN EMERGENCY MNGR
SEVERAL ROADS IMPASSABLE DUE TO HIGH WATER IN NORTH
CENTRAL MAURY COUNTY, INCLUDING SULPHUR SPRINGS BRANCH
RD., AND B DODSON RD..
&&
EVENT NUMBER OHX2100655
BWLocal storm report, Sep 20, 5:19 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
519 PM CDT MON SEP 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD 6 N COLUMBIA 35.71N 87.05W
09/20/2021 MAURY TN EMERGENCY MNGR
CARTERS CREEK AT HARLAN RD. IMPASSABLE DUE TO HIGH
WATER .
&&
EVENT NUMBER OHX2100656
BWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:41 PM CDT | River Flood Advisory | OHX | Maury | 27 min |
| Sep 20, 8:03 PM CDT | River Flood Warning | OHX | Hickman | 4 days |
| Sep 20, 8:08 PM CDT | River Flood Warning | OHX | Maury | 58 hr |
| Sep 21, 9:15 AM CDT | River Flood Advisory | OHX | Humphreys | 12 hr |
| Sep 21, 11:52 AM CDT | River Flood Advisory | OHX | Bedford, Marshall | 3 hr |
| Sep 21, 4:40 PM CDT | Special Weather Statement | OHX | Stewart | 50 min |
| Sep 21, 5:26 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 49 min |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.